Clomiphene citrate-induced severe hypertriglyceridemia / Hamiyet Yilmaz Yaşar, Ozden Ertuğrul
- Fertility and Sterility 92 (2009) 1 (1 July), p. 396.E7-396.E8
- PMID: 19380127
- DOI: 10.1016/j.fertnstert.2009.03.069
Objective: To report a case of severe hypertriglyceridemia associated with clomiphene citrate (CC) treatment.
Design: Case report.
Setting: A patient referred to an endocrinology clinic of a state hospital.
Patient(s): A 29-year-old, overweight woman with a history of polycystic ovary syndrome who had been given clomiphene citrate (CC) for ovulation induction and presented with severe hypertriglyceridemia. She had a family history of type 2 diabetes and hyperlipidemia.
Intervention(s): Clomiphene citrate treatment was discontinued, and gemfibrozil treatment at a dose of 1,200 mg/d was started.
Main outcome measure(s): Serum lipid levels.
Result(s): With the discontinuation of CC treatment and start of a specific lipid-lowering agent, the patient's lipid profile improved. After 3 months, CC therapy was restarted, and again severe hypertriglyceridemia developed, which resolved with the previous treatment strategies.
Conclusion(s): Clomiphene citrate should be used cautiously in women having risk factors for dyslipidemia, and, even in the presence of a normal lipid profile, lipid levels should be closely monitored when CC treatment is instituted.